|Tenofovir & Didanosine Dosing
Jun 12, 2002
Could you clarify what you think are reasonable dosages for tenofovir and didanosine when taken in combination? My friend was on 400mg daily didanosine EC (2hr after meal)and 300mg daily tenofovir with meal and was recently switched to combined 250mg ddI/300mg tenofovir WITH a meal. He's been on the older combo regimen for about 3-4 months. Other meds are 100mgRTV/1200mgSC-SQV daily, 300mg delavirdine twice daily, 400mg abacavir daily. D4T was discontinued about 1 month ago to maybe help ease the lipoatrophy he is experiencing. All meds has been tolerated relatively well. He has had no major side effects like diarrhea, nausea, vomiting, etc. VL varies to about 100-500 copies and CD4 is around 700-800 cells. However, TGL has crept up slowly at around 800. He was also started on Tricor 57mg daily about 4 weeks ago. He weighs approx 160lb.
TDF/ddI dosage seems different from the letter I was able to find on the NATAP web site that was put out by BMS last May 7 of the 3 regimens investigated. 1) ddI buffered 250mg or 400mg (fasting, ddI 1hr prior to TDF) 2)400mg ddI EC caps (ddI fasting 2 hrs, before TDF with light meal) 3) 400mg ddI and 300mg TDF together with a light meal
Is his dose reasonable? The Cmax for each regimen is 28,49, and 64 respectively, what does this mean clinically?
Response from Dr. Boyle
The data on how to adjust Videx (didanosine) when given with Viread (tenofovir) is not yet available, but there are studies currently underway to provide further guidance. If the patient is going to stay on this combination, adjustment of the Videx dose is reasonable since the risk of Videx toxicity increases as Videx levels increase. The exact adjustment to be made is unknown, but based upon the initial pK data, the adjustment made in this case appears reasonable.
5-on and 2-off
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.